Alert archive / Minnesota / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 101, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 6, 2002, 8:49 PM CDT for Meeker County, Minnesota. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 6, 2002, 8:49 PM CDT (01:49 UTC)
- Expired
- Jun 6, 2002, 9:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Twin Cities, MN
- Area
- Whole counties
County Meeker County, MN
The radar
The Minneapolis radar (KMPX), 82 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 9:00 PM CDT | Hail 0.75 | Watkins, MN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -280 J/kg
- Mixed-layer LCL
- 2051 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 336 m²/s²
- 0-3 km storm-relative helicity
- 771 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 070149 SVRMSP MNC093-070230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 848 PM CDT THU JUN 6 2002 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MEEKER COUNTY IN CENTRAL MINNESOTA * UNTIL 930 PM CDT * AT 848 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 5 MILES WEST OF WATKINS...OR ABOUT 12 MILES SOUTH OF COLD SPRING...MOVING EAST AT 25 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... DARWIN. DASSEL. KINGSTON. LITCHFIELD. WATKINS. DIME SIZED TO GOLFBALL SIZED HAIL HAS BEEN REPORTED WITH THIS STORM. STAY INDOORS AWAY FROM WINDOWS. $$ BINAU
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 8:15 PM CDT, 34 minutes earlier.
Area forecast discussion, Jun 6, 8:15 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 815 PM CDT THU JUN 6 2002 FORECAST CONCERN NEAR TERM...SEVERE POTENTIAL. UPPER TROUGH AND ENHANCING ACTIVITY A BIT OVER CENTRAL MN AT THIS TIME. MAINLY HAIL...WITH FREEZING LEVEL BELOW 12K FT AND WET BULB ZERO HGTS AROUND 10K FT. NEXT BATCH OF ACTIVITY MOVING INTO FAR WESTERN MN...WITH MAIN FRONT/TROF AXIS. AGREE WITH MESOSCALE DISCUSSION WITH LINGERING THREAT OF LARGE HAIL/STRONG WIND GUST WITH MAIN TROF. .MSP...NONE.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:15 PM CDT | Severe Thunderstorm Warning | MPX | Wright | 45 min |
| Jun 6, 7:23 PM CDT | Severe Thunderstorm Warning | MPX | Stearns | 37 min |
| Jun 6, 7:47 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi | 43 min |
| Jun 6, 7:55 PM CDT | Severe Thunderstorm Warning | MPX | Meeker | 50 min |
| Jun 6, 8:05 PM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod, Wright | 40 min |
| Jun 6, 8:50 PM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod | 40 min |
| Jun 6, 9:06 PM CDT | Severe Thunderstorm Warning | MPX | Stearns | 39 min |
| Jun 6, 9:29 PM CDT | Severe Thunderstorm Warning | MPX | Carver | 46 min |
| Jun 6, 9:44 PM CDT | Severe Thunderstorm Warning | MPX | Meeker | 46 min |
| Jun 6, 9:51 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa | 39 min |
| Jun 6, 10:13 PM CDT | Severe Thunderstorm Warning | MPX | Wright | 47 min |
| Jun 7, 3:29 PM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod, Sibley | 46 min |
| Jun 7, 3:51 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin, Scott | 39 min |
| Jun 7, 4:31 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Sherburne, Wright | 44 min |
| Jun 7, 6:34 PM CDT | Severe Thunderstorm Warning | MPX | Martin | 41 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.